Juvederm issues. Is there anything I can do or is this permanent? (Photo)

I have shadow / bruise like appearance under my eyes ( left is worst ) after Juvederm. I know it's not a bruise since the procedure was done back in October. Even when I cover it up with make up it's still visible. Is there anything I can do or is this permanent ? Thank you for your time!

Doctor Answers 9

Tyndall effect causing bruise like appearance after Juvederm


Thank you for your question.

This is related to the Tyndall effect, basically an optical physics term that has something to do with the refraction of light through medium - and in this case, through this injectable filler that was introduced under the eye.

I recommend a thinner product like Belotero instead of Juvederm.

Vitrase will help dissole the Juvederm.

Best
Dr. Karamanoukian

Juvederm and Hyaluronidase

I don't use Juvederm under the eyes since it is too thick a substance.  Please consult a board certified dermatologist for Vitrase to dissolve the product and you will be much happier. Please look into Belotero or Restylane next time for these delicate injections under the eyes. Best, Dr. Green

Juvederm | Hyaluronidase

Thank you for your question.

Juvederm is a hyaluronic acid filler and can be dissolved with a product called hyaluronidase.  I recommend discussing your concerns with your injector or a second opinion in order to achieve optimal cosmesis.

To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment with topic.


I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Juvederm reversal

Juvederm in a hyaluronic acid. Hyaluronidase can reverse your results if you are not happy with your results. I recommend you to talk to your injector and discuss your concerns. 

Kiran Polavarapu, MD
Fort Worth Plastic Surgeon
5.0 out of 5 stars 33 reviews

Juviderm Issue Lower Eyelids

Dear Mara, Thank you for posting your photos with your question.  The shadow/bruise like appearance under your eyes after Juviderm 3 months ago is called the Tyndall effect. Juviderm is a great hyaluronic acid filler, but not for the lower eyelids. This can be reversed with the enzyme hyaluronidase injected to dissolve the Juviderm and replace it with Restylane or Belotero. I recommend that you have a consultation with a Board certified Plastic Surgeon who is experienced with these techniques. Best wishes, Dr. Richard Swift

Color change

What you are seeing may be filler material and hyaluronidase which can dissolve the product is often a solution.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Juvederm issues. Is there anything I can do or is this permanent?

YES Hyalurondiase injections could help. Fees in $500 range>>>>>>>>>>>>>>>>>>>>>>>

Problems with Juvederm in tear trough

This is the wrong filler for tear trough. It needs to be removed with hyaluronidase and replaced with Restylane. You need to go to a different doc to do this and make sure cannulas are used. Often a tyndall effect occurs (a blue appearance around the eyes) when filler is placed too superficial. See link please.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Discoloration After Juvederm

You may have superficially placed filler under the eyes in the #teartrough area.  When hyaluronic acid fillers (#Juvederm, #Vobella, #Volift, #Voluma, #Restylane, #RestylaneLyft, #RestylaneSilk, or #Belotero) are placed superficially, they can cause a discoloration due to the Tyndall effect.  In patients with darker skin types (tan easily), you may simply have discoloration or hyperpigmentation. 

Please se return to you board certified dermatologist or plastic surgeon to see if this is the case.  He or she can simply inject #hyaluronidase (#Wydase, #Hylanex) in the area to dissolve some or all of the filler in the affected area. 

Best of luck,
Suneel Chilukuri, M.D.
Houston, TX 

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.